MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACH PLATINUM; DEVICE NEUROVASCULAR EMBOLIZATION

MICROVENTION, INC. AZUR-18 DETACH PLATINUM; DEVICE NEUROVASCULAR EMBOLIZATION
Model Number 45-682050-L
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while advancing two coils through the microcatheter for embolization of a splenic aneurysm, there was a significant friction encountered between both coils and microcatheter that prevented any further movement.An attempt to reposition the two coils led to their detachment.This situation resulted in an increase in procedure time, with a total of 50 ml contrast agent administered.There was no patient injury reported.A request was made to confirm the amount of time the procedure was delayed and to clarify how the case was completed, but there was no further information received to date.This report addresses the second coil.The first coil is captured under medwatch# 2032493-2026-00084.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned despite attempts made.Additional due diligence attempts are ongoing.The alleged product issue/event as described could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
Additional information was received indicating that the procedure was delayed by approximately 20 minutes due to the time required to realize it would not fit, perform testing outside the body, and making another attempt.The case was completed successfully, but no framing coils could be deployed.The physician was able to perform coiling using standard detachable coils.The patient experienced no issues that occurred during or after the procedure.
 
Additional Manufacturer Narrative
This supplemental report is being submitted as additional information was received.The following sections were updated: b1.Deselected adverse event, b2.Deselected other serious (important medical events), b5.Additional information received, h1.Serious injury was changed to malfunction, h6.Impact code 4633 was changed to 2199.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.This report addresses the second coil.The first coil will be captured under medwatch# 2032493-2026-00084.
 
Additional Manufacturer Narrative
Based on our investigation findings, the coil was kinked and damaged; however, the coil was attached to the delivery pusher upon receipt.There is no premature detachment that occurred.Therefore, mvi no longer considers this event a reportable malfunction event.This report addresses the second coil.The first coil will be captured under medwatch# 2032493-2026-00084.
 
Event or Problem Description
See h11.

Brand Name
AZUR-18 DETACH PLATINUM
Common Device Name
DEVICE NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key24319189
Report Number2032493-2026-00087
Device Sequence Number10153552
Product Code HCG
UDI-Device Identifier00810170017834
UDI-Public(01)00810170017834(11)250131(17)291231(10)0000956217
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-682050-L
Device Lot Number0000956217
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2026
Supplement Date Received by Manufacturer02/17/2026
03/16/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/12/2026
04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown